Alert archive / Nevada / Red Flag Warnings in 2011
Red Flag Warning 12, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Sep 7, 2011, 2:53 PM PDT. It took effect at Sep 8, 2011, 10:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 7, 2011, 2:53 PM PDT (21:53 UTC)
- In effect from
- Sep 8, 2011, 10:00 AM PDT
- Expired
- Sep 8, 2011, 8:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Elko, NV
The text
As transmitted, in the capitals the NWS used until 2016.
033 WWUS85 KLKN 072153 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 253 PM PDT WED SEP 7 2011 NVZ454-457-081000- /O.UPG.KLKN.FW.A.0009.110908T1700Z-110909T0300Z/ /O.NEW.KLKN.FW.W.0012.110908T1700Z-110909T0300Z/ CENTRAL LANDER AND EUREKA COUNTIES- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 253 PM PDT WED SEP 7 2011 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM PDT THURSDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 454 AND 457... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS...WHICH IS IN EFFECT FROM 10 AM TO 8 PM PDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES: 454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50 457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND EUREKA COUNTIES * THUNDERSTORMS...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY THURSDAY AFTERNOON AND SHOULD PRODUCE LITTLE RAIN. * OUTFLOW WINDS...ERRATIC OUTFLOW WINDS IN EXCESS OF 45 MPH ARE POSSIBLE WITH THE STRONGER STORMS. * IMPACTS...LIGHTNING FROM THUNDERSTORMS WILL LIKELY CREATE NEW FIRES STARTS WHICH MAY COMBINE WITH STRONG OUTFLOW WINDS TO PRODUCE RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF DRY LIGHTNING...GUSTY OUTFLOW WINDS...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ NVZ455-081000- /O.NEW.KLKN.FW.W.0012.110908T1700Z-110909T0300Z/ WHITE PINE COUNTY- 253 PM PDT WED SEP 7 2011 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM PDT THURSDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 455... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS...WHICH IS IN EFFECT FROM 10 AM TO 8 PM PDT THURSDAY. * THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES: 455 - WHITE PINE COUNTY * THUNDERSTORMS...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY THURSDAY AFTERNOON AND SHOULD PRODUCE LITTLE RAIN. * OUTFLOW WINDS...ERRATIC OUTFLOW WINDS IN EXCESS OF 45 MPH ARE POSSIBLE WITH THE STRONGER STORMS. * IMPACTS...LIGHTNING FROM THUNDERSTORMS WILL LIKELY CREATE NEW FIRES STARTS WHICH MAY COMBINE WITH STRONG OUTFLOW WINDS TO PRODUCE RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF DRY LIGHTNING...GUSTY OUTFLOW WINDS...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ RCM
3 follow-up statements
050 WWUS85 KLKN 080817 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 117 AM PDT THU SEP 8 2011 NVZ454-455-457-090300- /O.CON.KLKN.FW.W.0012.110908T1700Z-110909T0300Z/ CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 117 AM PDT THU SEP 8 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 454...455...AND 457... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PDT THIS EVENING. * THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES: 454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50 455 - WHITE PINE COUNTY 457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND EUREKA COUNTIES * THUNDERSTORMS...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY THIS AFTERNOON AND SHOULD PRODUCE LITTLE RAIN. * OUTFLOW WINDS...ERRATIC OUTFLOW WINDS IN EXCESS OF 45 MPH ARE POSSIBLE WITH THE STRONGER STORMS. * IMPACTS...LIGHTNING FROM THUNDERSTORMS WILL LIKELY CREATE NEW FIRES STARTS WHICH MAY COMBINE WITH STRONG OUTFLOW WINDS TO PRODUCE RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF DRY LIGHTNING...GUSTY OUTFLOW WINDS...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
249
WWUS85 KLKN 082206
RFWLKN
URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
306 PM PDT THU SEP 8 2011
NVZ454-455-457-090300-
/O.CON.KLKN.FW.W.0012.000000T0000Z-110909T0300Z/
CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
306 PM PDT THU SEP 8 2011
...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER
ZONES 454...455...AND 457...
A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING.
* THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:
454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50
455 - WHITE PINE COUNTY
457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND
EUREKA COUNTIES
* THUNDERSTORMS...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED
TO CONTINUE INTO THIS EVENING AND SHOULD PRODUCE LITTLE RAIN.
* OUTFLOW WINDS...ERRATIC OUTFLOW WINDS IN EXCESS OF 45 MPH ARE
POSSIBLE WITH THE STRONGER STORMS.
* IMPACTS...LIGHTNING FROM THUNDERSTORMS MAY CREATE NEW FIRES
STARTS AND COMBINE WITH STRONG OUTFLOW WINDS TO PRODUCE RAPID
FIRE GROWTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF DRY
LIGHTNING...GUSTY OUTFLOW WINDS...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.
&&
$$
ROOD974 WWUS85 KLKN 090250 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 750 PM PDT THU SEP 8 2011 NVZ454-455-457-090400- /O.EXP.KLKN.FW.W.0012.000000T0000Z-110909T0300Z/ CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 750 PM PDT THU SEP 8 2011 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY WINDS FOR FIRE WEATHER ZONES 454...455 AND 457... THE RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING. WINDS HAVE DIMINISHED BELOW RED FLAG CONDITIONS THIS EVENING. A FEW LOCATIONS MAY HAVE WIND GUSTS TO 25 MPH UNTIL 9 PM...THEN WINDS WILL GENERALLY DECREASE TO LESS THAN 10 MPH. $$ JH
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Sep 7, 5:58 AM PDT, 8 hours 55 minutes earlier.
Area forecast discussion, Sep 7, 5:58 AM PDT, 8 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 558 AM PDT WED SEP 7 2011 .SYNOPSIS...HIGH PRESSURE TODAY WILL BRING NICE WEATHER TO NORTHERN NEVADA ALONG WITH LIGHT WINDS. DURING THE EVENING AND NIGHT...LOW PRESSURE SLOWLY MOVING EAST STALLS OVER WESTERN NEVADA BRINGING ISOLATED TO SCATTERED DRY THUNDERSTORMS OVER THE CENTRAL PAT OF THE STATE FOR THURSDAY...WITH ISOLATED IN OTHER LOCATIONS. THE CHANCE FOR UNSETTLED WEATHER CONTINUES FRIDAY INTO THE WEEKEND. TEMPERATURES WILL CONTINUE AT OR ABOVE NORMAL LEVELS FOR THE PERIOD. && .SHORT TERM...TODAY THROUGH THURSDAY. MAINLY CLEAR SKIES ARE EVIDENT OVER NORTHERN NEVADA THIS MORNING...SAVE FOR SOME CLOUDS OVER SOUTHEAST OREGON. ON A WIDER VIEW A CLOSED LOW CIRCULATION CAN BE SEEN IN THE EAST PACIFIC...AND EAST OF NORTHERN NEVADA THERE IS A QUASI-REX BLOCK SET UP NEAR THE FRONT RANGE OF THE ROCKIES. FOR TODAY...NOT A WHOLE LOT GOING ON SENSIBLE WEATHER-WISE. LOOKING AT THE 500MB STREAMLINES...THE AREA WILL BE UNDER A RIDGE OF HIGH PRESSURE WITH AN AXIS BISECTING THE CWA. THE RIDGE BECOMES MORE IMPACTED LATER THIS EVENING AND TONIGHT BY THE AFOREMENTIONED UPPER LOW...AS IT PUSHES EAST WITH AN AXIS OVER NORTHERN CALIFORNIA. NEAR THE BASE OF AND JUST TO THE WEST OF THIS TROUGH...A 250 MB JET OF ABOUT 75 KNOTS OR SO ENTERS CENTRAL CALIFORNIA. COULD SEE AN ISOLATED DRY THUNDERSTORM IN THE WESTERN SECTIONS OF THE CWA...HUMBOLDT COUNTY AND MAYBE NORTHERN LANDER COUNTY. ON THURSDAY...THINGS GET INTERESTING FIRE WEATHER WISE...PLEASE SEE THAT SECTION FOR MORE INFORMATION. THE FORWARD MOTION OF THE UPPER LOW THAT IS OVER NORTHERN CALIFORNIA PRETTY MUCH ENDS WHEN IT HITS A BRICK WALL IN THE FORM OF THE BLOCKING FLOW TO THE EAST OVER THE FRONT RANGE...AND SITS OVER WESTERN NEVADA AND EASTERN CALIFORNIA. POPS WERE IN THE ISOLATED TO LOW END SCATTERED RANGE FROM PREVIOUS SHIFT...AND HAVE ONLY MASSAGED THEM SLIGHTLY FOR THE MOST PART AS THEY LOOKED PRETTY GOOD. WILL NEED TO CONTINUE TO LOOK AT THE PLACEMENT OF THE UPPER LOW AND TROUGH FOR THE NEXT 12-18 HOURS OR SO FOR ANY CHANGES. .LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY. INTERESTING LONG TERM PATTERN DEVELOPING WITH RETROGRADING 500MB LOW ESTABLISHING ITSELF OVER SOUTHERN CALIFORNIA THIS WEEKEND INTO NEXT WEEK. MODELS ARE IN GOOD AGREEMENT WITH THE BLOCKING FLOW DEVELOPING OVER THE LOWER 48...ALLOWING FOR AN ANOMALOUS 500MB CUT-OFF LOW. PRECIP AND TEMPS WILL BOTH RUN ABOVE AVERAGE FOR THIS PERIOD. PERIOD WILL BEGIN WITH THE 500MB PACIFIC SHORTWAVE STALLING OVER CENTRAL NEVADA THURSDAY NIGHT...BEFORE SLOWLY DRIFTING SOUTHWEST DURING THE DAY FRIDAY. STRONG UPPER LEVEL INSTABILITIES WILL CONTINUE AS COOL POOL ALOFT DEVELOPS OVER THE GREAT BASIN. THIS WILL SUPPORT AFTERNOON AND EVENING CONVECTION ALONG A TROUGH AXIS...WHICH WILL BE DRAPED ACROSS THE CWA. PWAT VALUES WILL STILL BE BELOW 75"...THUS THINKING IT WILL BE A HYBRID DAY ON FRIDAY...WITH STORMS TRANSITIONING TO WET ACROSS CENTRAL NV...BUT STAYING DRY ACROSS NORTHERN NEVADA. BY THE WEEKEND CONVECTION INCREASES IN AREAL COVERAGE AS 500MB CIRCULATION PARKS OVER SOUTHERN CALI...AND BEGINS TO ADVECT ARIZONA MONSOONAL MOISTURE INTO THE REGION. PWAT VALUES ARE EXPECTED TO SURGE ABOVE .75"...SLOW STORM MOTIONS LESS THEN 10 MPH SHOULD SUPPORT WET STORMS ACROSS THE REGION. COOL POOL ALOFT STAYS IN PLACE STRAIGHT INTO NEXT WEEK...WITH 500-300MB LAPSE RATES REMAINING AROUND 8C/KM. COULD NOT REALLY DISTINGUISH ANY BREAKS IN AFTERNOON/EVENING THUNDERSTORMS FOR THE ENTIRE PERIOD...THUS KEPT 18-06Z POPS GOING STRAIGHT INTO TUESDAY. LOOKS LIKE A PROLONGED PERIOD OF AFTERNOON/EVENING THUNDERSTORMS ON TAP FOR THE GREAT BASIN...WITH A LOT OF LIGHTNING OVER THE NEXT WEEK. .AVIATION...VFR CONDITIONS EXPECTED AT ALL TAF SITES OVER THE NEXT 24 HOURS. TODAY WILL BE THE LAST DAY OVER THE NEXT WEEK WITHOUT ANY THUNDERSTORMS EXPECTED IN THE VICINITY OF ANY TAF SITES. NORTH/NORTHEAST THIS MORNING WILL BE COME LIGHT AND VARIABLE BY THE AFTERNOON HOURS. .FIRE WEATHER...UPPER LEVEL LOW PRESSURE WILL BE SITTING OFF THE COAST OF CALIFORNIA TODAY AND WILL SLOWLY PUSH EAST...SETTING UP SHOP IN WESTERN NEVADA/EASTERN CALIFORNIA TONIGHT INTO THURSDAY. COULD SEE AN ISOLATED DRY THUNDERSTORM IN HUMBOLDT COUNTY AND PERHAPS NORTHERN LANDER THIS EVENING. FOR THURSDAY...UPPER LEVEL PV15 SURFACE CHART SHOWS AN ANOMALY SQUARELY IN CHURCHILL/PERSHING COUNTY THURSDAY AFTERNOON. UPPER JET WILL BE PUSHING INTO SOUTHERN NEVADA...AND UPPER LEVEL LAPSE RATES WILL BE PRETTY UNSTABLE...GREATER OR EQUAL TO 7.5 C/KM. MODEL FORECAST PRECIPITABLE WATER VALUES ARE BETWEEN 0.50 AND 0.75...WITH CLOUD BASES AROUND 510-560 MB PER THE LATEST BUFR SOUNDINGS. THE STORM MOTION WINDS...WHICH WILL BE THE PROVERBIAL FLY IN THE OINTMENT...WILL BE THE 700-500 MB WINDS. THESE WINDS WILL BE VERY WEAK...5 TO MAYBE 10 KNOTS AT BEST. ALL THESE INGREDIENTS /EXCEPT FOR THE WINDS/ FROM THE LATEST MODEL RUN SUGGEST A POSSIBLE DRY LIGHTNING EVENT FOR FIRE WEATHER ZONES 454 AND 457...WHICH IS MOST OF LANDER/EUREKA AND NORTHERN NYE COUNTIES. THINKING IS THAT WITH THE HIGH CLOUD BASES MENTIONED BEFORE...COUPLED WITH THE BORDERLINE PRECIPITABLE WATER AMOUNTS...WILL MAKE MOST OF THESE STORMS DRY. HAVE THEREFORE ISSUED A FIRE WEATHER WATCH FOR THE ABOVE MENTIONED FIRE ZONES FOR THURSDAY MORNING INTO THE AFTERNOON. DECIDED TO NOT ISSUE FOR 467 AS THE JET ENERGY AND PV ANOMALY WILL BE TOO FAR SOUTH. KEPT THE LOW-END ISOLATED DRY THUNDER FOR THAT ZONE AND OTHER ZONES OUTSIDE THE FIRE WEATHER WATCH. ON FRIDAY STORMS WILL BE A MIX OF WET AND DRY. WILL CONTINUE TO MONITOR THE NEED FOR ANY FIRE WEATHER PRODUCTS THAT DAY. BY SATURDAY AND SUNDAY THE UPPER FLOW BECOMES MORE SOUTHERLY...WHICH WILL HELP TO DRAW MOISTURE NORTHWARD INTO THE SOUTHERN PORTIONS OF NEVADA...AND HAVE TRANSITIONED ALL STORMS IN THE CENTRAL TO ALL WET. && .LKN WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY... NORTHERN NYE COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY. && 86/95/95/86
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 12:50 AM PDT | Fire Weather Watch | LKN | 14 hr |
Nearby
Red Flag Warnings in Nevada, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.